Alert archive / New Mexico / Wind Advisories in 2020
Wind Advisory 10, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Apr 13, 2020, 3:45 AM MDT for El Paso County, Hudspeth County, Texas; 5 counties in New Mexico. It took effect at Apr 13, 2020, 2:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2020, 3:45 AM MDT (09:45 UTC)
- In effect from
- Apr 13, 2020, 2:00 PM MDT
- Expired
- Apr 13, 2020, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 42 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 9.8 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2422 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
515 WWUS74 KEPZ 130945 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 345 AM MDT Mon Apr 13 2020 NMZ404>407-410-411-413>417-TXZ418>424-140300- /O.NEW.KEPZ.WI.Y.0010.200413T2000Z-200414T0300Z/ Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 345 AM MDT Mon Apr 13 2020 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Lowlands of southwest and south-central New Mexico and west Texas, along with the Sacramento Mountains. * WHEN...From 2 PM this afternoon to 9 PM MDT this evening. * ADDITIONAL DETAILS...Some patchy blowing dust is possible reducing visibilities to 3 to 5 miles Monday afternoon, especially along the I- 10 corridor and east of White Sands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Apr 12, 11:21 PM MDT, 4 hours 24 minutes earlier.
Area forecast discussion, Apr 12, 11:21 PM MDT, 4 hours 24 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 1121 PM MDT Sun Apr 12 2020 ...Update for 06Z TAF Cycle... .AVIATION...06Z TAF CYCLE VFR conditions expected to prevail through forecast period. Winds beginning 260-280 at 06-10KT increasing after 16Z to 240-260 at 15G25KT. Peak winds expected around 00Z tomorrow with gusts up to 40 knots in a few places. Skies generally FEW-SCT080 with BKN-OVC CIGs from KTCS northward. Visibility may fall to 3-6SM after 21Z tomorrow due to blowing dust. && .PREV DISCUSSION...224 PM MDT Sun Apr 12 2020... .SYNOPSIS... Monday will feature windy conditions and slightly below normal temperatures. There will also be a chance for a few showers or thundershowers by the late afternoon and overnight across far northern areas. Seasonable to slightly below average temperatures will be the theme through the rest of this upcoming week. Mild breezes can be expected most afternoons with breezier weather by Friday. Windy conditions may be possible to start next weekend. && .DISCUSSION... .SHORT TERM... Over the next day, a broad trough will get carved out across most of the country. A couple pieces of energy will be moving through the northwest flow to the west which will bring some clouds and a chance for light precipitation to northern zones tonight and tomorrow. Could see a couple thunderstorms this evening and again tomorrow afternoon over far northeastern CWA. Winds tonight will be gradually decreasing with latest dropoff in speeds being on eastern mountain slopes. Winds will increase again tomorrow with 20-30G40mph winds again likely. There could be some areas with advisory speeds being met but for now will keep forecast just below criteria. Temperatures Monday will be about 5 degrees warmer than today with the westerly winds allowing for good mixing and besides some clouds north, should see plenty of sun elsewhere. && .LONG TERM... A broad trough over the west will rotate weak pieces of energy around its base and into the forecast region through the early portion of this week. This will result in a chance for isolated showers and possibly a thunderstorm across far northern forecast areas Monday night and then again on Tuesday night. There may be a little bit of snow mixed in across the Sacramento Mtns, however everything will be rather light with very little, if any accumulation. Temperatures will be below average as reinforcing subtle cool airmasses work into the area Tuesday and Wednesday. The middle to latter portions of the week will feature abundant sunshine as temperatures warm slightly to near seasonable levels with dry west flow aloft. Friday may be a cool day as a backdoor front attempts to drop into the region. This will be short-lived (with the scenario still questionable as to how far the cooler air can penetrate on Friday (the ECM keeps temps warm)) as breezy to windy west/southwest winds take hold on Saturday with the passage of a short-wave trough. As a result, temperatures will warm near to slightly above seasonal averages through the weekend. && .FIRE WEATHER... A westerly flow setup over the region will keep breezy to windy conditions going for Monday with lighter but still occasionally breezy winds starting Tuesday and continuing into the end of the week. A few showers and maybe a thunderstorm are possible across the far north tonight and Monday. Relative humidities Monday will generally be above 15 percent, but some areas in far west Texas could see a couple hours of critical conditions developing in the late afternoon. Vent rates for the coming days look to be very good to excellent. Dry conditions are expected Tuesday through next weekend with temperatures fluctuating from about 3 to 5 degrees above and below normal. && .PRELIMINARY POINT TEMPS/POPS... El Paso 53 77 54 74 / 0 0 0 0 Sierra Blanca 48 74 46 70 / 0 0 0 0 Las Cruces 44 73 44 70 / 0 0 0 0 Alamogordo 45 73 44 67 / 20 20 10 0 Cloudcroft 27 49 31 46 / 20 20 20 0 Truth or Consequences 45 68 44 67 / 10 20 20 0 Silver City 37 63 40 63 / 0 0 0 0 Deming 41 73 42 71 / 0 0 0 0 Lordsburg 41 72 41 68 / 0 0 0 0 West El Paso Metro 51 77 54 74 / 0 0 0 0 Dell City 43 76 44 74 / 0 0 0 0 Fort Hancock 50 80 49 77 / 0 0 0 0 Loma Linda 45 71 46 68 / 0 0 0 0 Fabens 49 79 50 76 / 0 0 0 0 Santa Teresa 45 75 46 72 / 0 0 0 0 White Sands HQ 51 74 50 71 / 0 0 0 0 Jornada Range 40 72 44 69 / 0 0 0 0 Hatch 44 73 43 71 / 0 0 0 0 Columbus 45 75 47 73 / 0 0 0 0 Orogrande 45 74 45 70 / 0 0 0 0 Mayhill 33 58 35 59 / 20 20 20 10 Mescalero 34 57 34 56 / 20 30 30 0 Timberon 32 59 34 56 / 20 10 10 0 Winston 39 63 34 62 / 10 30 30 0 Hillsboro 41 70 40 69 / 0 0 0 0 Spaceport 41 72 41 68 / 10 10 0 0 Lake Roberts 27 63 34 63 / 0 20 20 0 Hurley 38 65 38 65 / 0 0 0 0 Cliff 35 69 36 69 / 0 20 20 0 Mule Creek 35 65 39 64 / 0 20 20 0 Faywood 39 67 39 66 / 0 0 0 0 Animas 40 74 42 71 / 0 0 0 0 Hachita 41 73 41 70 / 0 0 0 0 Antelope Wells 41 74 41 74 / 0 0 0 0 Cloverdale 39 68 41 67 / 0 0 0 0 && 26/35/30
Hazardous weather outlook, Apr 13, 3:43 AM MDT, 2 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 343 AM MDT Mon Apr 13 2020 NMZ401>417-TXZ418>424-140945- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 343 AM MDT Mon Apr 13 2020 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight Another day of windy conditions expected with highest winds along the I-10 corridor to the International Border, and the Sacramento Mountains. Winds of 25 to 35 mph will be common with gusts to 45 mph. This could make driving difficult for north-south roads. Areas of blowing dust will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Windy conditions and blowing dust possible once again on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 33
Nearby
Wind Advisories in New Mexico, 2020Wind Advisories in Texas, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.